Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Has vomiting, fever, sickness, diarrhea, loss of appetite. On gaterade. What can help?

My daughter will be 6 yrs old next month. In the beginning of February she was very sick vomiting and fever. Then the next two weekends in a row she had fever all weekend with no other symptoms. Then in the middle of March she got the fever again for a couple days with no other symptoms. (Each time fever ranges from 100 to 103). This weekend on the 13th of April she started havin fever again. It stayed around 101 all day Sat, then went up to 103.5 on Sunday, then 100 on Mon and fever was gone by Tues. meanwhile there has been small bouts of diarrhea and she has no appetite at all but is drinking water and gaterade. I kept her home from school today mainly because she still had a little diarrhea, but thinking she was going to be all better. She still had no appetite at all and is very tired. I took her to the doc yesterday and they said no sign of bacterial infection so it must be a virus. But I'm worried that this is the 5th time she has been sick with a fever in 2 1/2 months. Why does she keep getting sick, and why is it taking her so much longer to get better this time? Any advice is appreciated
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

The episodes of fever in your child are looking like related to different and discrete infections like viral illnesses.

As there is no prolonged fever, nothing to worry.

Below 6 years of age, the frequent infections are common in children due to less immunity.

As the age grows, they become immune to most of the common infections.

At present she is having gastroenteritis mostly due to a virus.

Maintain her hydration by giving oral rehydration solutions.

Probiotic can be added with the doctor advise.

Monitor her hydration status and continue the medication as advised.

Hope I have answered your query.

Answered: Wed, 19 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor